MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517470
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a6: patient's race: caucasian.Block h6: imdrf device code a010402 captures the reportable event of the stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal fully covered stent was to be implanted to treat a malignant stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the yellow inner sheath broke, and the stent could not be resheathed.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a6: patient's race: caucasian.Block h6: imdrf device code a010402 captures the reportable event of the stent partially deployed.Block h11: an agile esophageal fully covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection found the outer and the inner sheath kinked.Functional inspection related to the deployment of the stent was performed by actuating the delivery system (sliding the handle back along the stainless-steel tube), and resistance was felt due to the kinks on the device.No other problems were noted with the device.Product analysis confirmed the reported event of stent partially deployed; however, the reported event of inner shaft/sheath detachment of device or device component was not confirmed.The observed events of inner and outer sheath kinked were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied), these events could have then resulted in the stent being unable to fully deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19632273
Report Number3005099803-2024-03095
Device Sequence Number15605880
Product Code ESW
UDI-Device Identifier08714729973096
UDI-Public08714729973096
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberM00517470
Device Catalogue Number1747
Device Lot Number0033826895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight66 KG